| Catalog Number |
05.001.204 |
| Medical Device Problem Code |
Fire (1245)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during service and evaluation, it was observed that circuit board of the universal battery charger was making sparks during power up.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported, however, it was reported that the event occurred in 2022.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned without an alleged deficiency.During routine service and repair of the device, quality engineering observed that the battery charger device had spark/fire.It was further determined that the device failed pretest for check firmware revision, power-on test, and charger self-check.The assignable root cause of this condition was determined to be traced to maintenance, which is improper maintenance.Udi #: (b)(4).